What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 28, 6:18 PM CST, 55 minutes earlier.
Area forecast discussion, Mar 28, 6:18 PM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
718 PM CDT Sat Mar 28 2020
.UPDATE...
Issued at 718 PM CDT Sat Mar 28 2020
&&
.SHORT TERM...(Tonight through Tuesday night)
Issued at 315 PM CDT Sat Mar 28 2020
An upper level low over eastern Nebraska this afternoon will lift
ne into the upper Midwest overnight. Associated surface low
pressure will remain in phase. Thunderstorm activity is still
expected to ramp up later afternoon, as a pre-frontal trof moves
into southeast Missouri by 5 or 6 p.m. The trof will push east
through the evening, with scattered to numerous showers and
scattered thunderstorms. Some of the storms may be severe. 0-6 km
shear values should be in the 50-60 kt range, with MUCAPES
1000-1500 J/KG. Damaging wind gusts seems to be the primary
hazard as a possible QLCS type system evolves, along with a
tornado or two, and possibly marginally severe hail. The front
will move east of the area around midnight, bringing an end to all
showers and storms. The rest of the night will be dry, with dry
and breezy conditions lasting into Sunday.
Given we are already in the upper 60s to lower 70s, we maintained
our inherited warmer highs than any blend option. MOS from the EC
and GFS seem more in line. We went with the same trend Sunday given
we will see sun and a west, southwest trajectory, that often times
can push us up over what most numbers show. Highs mid 60s north to
around 70 south. We also went with lower MOS dew points as we will
likely mix out fairly well.
Sky cover will increase late in the day Monday ahead of the next
storm system. The mid-upper level trof will emerge from the
southwest U.S. Monday, and strengthen while bringing Gulf
moisture northward. Rain is expected to reach SE Missouri Monday
evening and then spread through the rest of the CWA overnight.
Widespread showers continue through the day Tuesday. With the
center of the low now expected to pass well to our to the
south,removed lightning chances. Should be more of a
stratiform/overrunning type of event with rain amounts in the .5"
to 1" range over se MO/wrn KY. lesser amounts can be expected the
farther north one travels.
.LONG TERM...(Wednesday through Saturday)
Issued at 315 PM CDT Sat Mar 28 2020
A mainly dry and cool pattern is expected late next week. There is a
slight chance of showers associated with reinforcing shots of cool
air.
The main theme among the ensemble means of both the gfs and ecmwf
has been negative 500 mb height anomalies across the eastern half of
the USA. The models have trended stronger with these anomalies. 850
mb temps have also trended downward. Both ensemble means show 850 mb
temps within a few degrees of zero by next weekend.
Timing of the specific features driving the colder air southward
varies among the models. It appears weak ridging over our area on
Wednesday will be very temporary, but sufficient for dry and mild
weather. Highs will be near 60 Wednesday.
By next weekend, a 500 mb low is forecast to evolve somewhere along
the US/Canadian border east of the Rockies. In the process, a cold
front is likely to be shunted east across our region. This front is
the reason a slight chance pop will be introduced into the forecast
for Thursday through Friday. Temps will cool down behind the front,
with highs Friday and Saturday in the lower to mid 50s. Overnight
lows in the 30s could have some impact on agriculture. Collaboration
with ag weather experts will take place after this warm spell to
determine whether frost headlines would be needed at that point.
&&
.AVIATION...
Issued at 718 PM CDT Sat Mar 28 2020
A broken line of showers and tstms will continue across the region
this evening. Some of the tstms may be severe, with winds in excess
of 50 knots, and small hail possible. Cigs will be generally VFR,
with some scattered lower clouds, as the convection moves toward the
east. Intermittent IFR vsbys will be associated with the heavier
showers and tstms. Most, if not all, of the significant showers/
storms will be out of the region by 06Z, along with any cigs or vsby
restrictions. Sustained winds 15 to 20 knots will gradually veer to
the west-southwest gusting 25 to 30 knots, especially after daybreak
Sun.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
SHORT TERM...GM
LONG TERM...MY
AVIATION...DB
Hazardous weather outlook, Mar 28, 5:55 PM CST, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
655 PM CDT Sat Mar 28 2020
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-300000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
655 PM CDT Sat Mar 28 2020
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Tonight
Scattered to numerous thunderstorms are expected this evening and
into the overnight. Damaging wind will be the main hazard, along
with a chance for a few tornadoes. Marginally severe hail is also
possible.
River flooding continues. Monitor statements and forecasts
for details.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
No hazardous weather is expected at this time.
Refer to the river flood warnings and statements for the latest
details on continued river flooding.
.SPOTTER INFORMATION STATEMENT...
Spotters have been activated tonight.
In the hours before
Special weather statement, Mar 28, 4:05 PM CST, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Paducah KY
505 PM CDT Sat Mar 28 2020
INZ088-KYZ019-282245-
Spencer IN-Daviess KY-
505 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER AND DAVIESS COUNTIES
UNTIL 545 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Owensboro, moving northeast at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Owensboro, Rockport, Dale, Grandview, Whitesville, Santa Claus,
Knottsville, St. Joseph, Masonville, Stanley, Eureka, Chrisney, Troy,
Gentryville, Moseleyville and Pleasant Ridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3791 8698 3790 8699 3790 8691 3784 8691
3779 8682 3767 8683 3756 8704 3768 8741
3778 8728 3778 8730 3789 8730 3806 8715
3805 8709 3812 8707 3812 8702 3820 8702
3821 8679 3800 8677
TIME...MOT...LOC 2205Z 228DEG 46KT 3772 8719
07Special weather statement, Mar 28, 4:06 PM CST, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
506 PM CDT Sat Mar 28 2020
MOZ100-107>109-282245-
Butler MO-Carter MO-Wayne MO-Ripley MO-
506 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...EASTERN
RIPLEY...SOUTHERN WAYNE AND NORTHWESTERN BUTLER COUNTIES UNTIL 545 PM
CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm near
Budapest, or near Doniphan, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Poplar Bluff, Piedmont, Greenville, Lake Wappapello State Park,
Ellsinore, Williamsville, Hendrickson, Brush Arbor, Budapest,
Milltown, Oxly, Shook, Fairdealing, Grandin and Mill Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3655 9067 3670 9093 3722 9067 3703 9021
TIME...MOT...LOC 2205Z 212DEG 46KT 3672 9081
SP
Special weather statement, Mar 28, 4:45 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Paducah KY
545 PM CDT Sat Mar 28 2020
MOZ109-110-282330-
Butler MO-Stoddard MO-
545 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STODDARD AND
SOUTHEASTERN BUTLER COUNTIES UNTIL 630 PM CDT...
At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chalk Bluff Natural Area, moving northeast at 60 mph. Other strong
storms were in a line from near Dexter and Bernie...to near Qulin.
These storms were also moving northeast at 60 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Dexter, Bernie, Bloomfield, Essex, Qulin, Dudley, Baker and Penermon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Missouri.
LAT...LON 3650 9047 3690 9004 3683 8972 3663 8985
3663 9015 3660 9018 3655 9018 3654 9021
3650 9022
TIME...MOT...LOC 2244Z 230DEG 45KT 3650 9025
07Special weather statement, Mar 28, 6:01 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Paducah KY
701 PM CDT Sat Mar 28 2020
KYZ012-017-290045-
Christian KY-Trigg KY-
701 PM CDT Sat Mar 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHRISTIAN AND
SOUTHEASTERN TRIGG COUNTIES UNTIL 745 PM CDT...
At 659 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving northeast at 45 mph. This storm
will reach the Hopkinsville area around 745 PM.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Hopkinsville, Fort Campbell, Lafayette and Herndon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 200 AM CDT for south central
and western Kentucky.
LAT...LON 3666 8785 3667 8789 3694 8764 3676 8738
3664 8753 3663 8785
TIME...MOT...LOC 2359Z 219DEG 41KT 3639 8799
YorkLocal storm report, Mar 28, 6:21 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN DIEHLSTADT 36.96N 89.43W
03/28/2020 M1.73 INCH SCOTT MO TRAINED SPOTTER
IN THE LAST 90 MINUTES.
&&
DLLLocal storm report, Mar 28, 6:59 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT SAT MAR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM TSTM WND GST 2 E BRECKINRIDGE CENTER 37.68N 87.83W
03/28/2020 M62 MPH UNION KY MESONET
&&
DLL